MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV COCR 10/12 TAPER FEM HD 26MM -5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. UNIV COCR 10/12 TAPER FEM HD 26MM -5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 11909
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Discomfort (2330); Joint Dislocation (2374)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery performed on (b)(6) 2005, the patient experienced discomfort and dislocation.The surgeon stated that this event was due to the weakening of the patient's muscles.A revision surgery was performed on (b)(6) 2025, in which one (1) univ cocr 10/12 taper fem hd 26mm -5 was explanted and exchanged to an ox head.The original liner, cup and stem remained.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: internal reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
UNIV COCR 10/12 TAPER FEM HD 26MM -5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22303906
Report Number1020279-2025-01110
Device Sequence Number4617774
Product Code LPH
UDI-Device Identifier00885556008720
UDI-Public885556008720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11909
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown